Flash Flood, Cass
- When
- March 27, 1:33 AM CST to 3:00 PM CST
- Where
- Cass County, 0.5 mi N of Fargo to 0.5 mi NW of Fargo
- Cause
- Dam / Levee Break
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 46.877, -96.780
In the early morning hours of the 27th, seepage was reported in a dike at Linden Avenue, east of Fourth Street South in Fargo. This initiated a mandatory evacuation of all residences east of Fourth Street South between South River Road and Lindenwood Drive.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
In the early morning hours of the 27th, seepage was reported in a dike at Linden Avenue, east of Fourth Street South in Fargo. This initiated a mandatory evacuation of all residences east of Fourth Street South between South River Road and Lindenwood Drive.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 26, 7:38 PM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 838 PM CDT THU MAR 26 2009 .DISCUSSION...SNOW SHOWERS AND PERIODIC GUSTY WINDS CONTINUE ACROSS THE FA. THE EXTREME NW FA HAS CLEARED WITH REMAINDER OF THE FA STILL CLOUDY. ENTIRE SYSTEM MOVING VERY SLOWLY...SO THINK THAT MUCH OF THE FA WILL REMAIN CLOUDY THROUGH A MAJORITY OF THE NIGHT. HEAVIEST BANDS OF SNOW SHOWERS CURRENTLY ACROSS ISOLATED PORTIONS OF THE VALLEY (UPSLOPE). VSBY ACROSS MUCH OF THE FA INDICATES MAINLY FLURRIES. CURRENT FORECAST INDICATING GRADUALLY IMPROVING CONDITIONS REMAINS REASONABLE. LITTLE TO NO CHANGE EXPECTED TO FORECAST TONIGHT. && .AVIATION...SNOW SHOWERS WILL END FROM NW TO SE TONIGHT...AS HIGH PRES BEGINS TO BUILD IN. A BROAD UPPER LEVEL LOW OVER SW ONTARIO WAS NEARLY STATIONARY...WITH PIECES OF SHORTWAVE ENERGY PINWHEELING SOUTHWARD THROUGH THE MANITOBA LAKES AND INTO THE NRN PLAINS AND UPPER MIDWEST. RUC DEPICTS ONE WAVE NOW MOVING THROUGH A KFAR TO KVWU LINE...PRODUCING TEMPO IFR TO OCNL LIFR VSBYS IN SNOW SHOWERS. ANOTHER WEAK WAVE WILL MOVE THROUGH BETWEEN 00Z AND 06Z. THEREAFTER...SNOW WILL END AND CLOUDS WILL BEGIN TO SCATTER FROM NW TO SE AS HIGH PRES MOVES IN. GUSTY NW WINDS WILL BEGIN TO SLACKEN LATE TONIGHT AS GRADIENT WEAKENS. && .HYDROLOGY...PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER INFORMATION. CONTINUE TO HAVE SOME GAUGE ISSUES...WITH THE ICE STILL IN SOME CHANNELS AND SOME GAUGE HOUSES BEING INUNDATED. ACTIVITY RIGHT NOW FOCUSES AROUND THE FARGO/MOORHEAD AREA. && .PREV DISCUSSION... /ISSUED 303 PM CDT THU MAR 26 2009/ SHORT TERM... MAIN CONCERNS IN THE SHORT TERM WILL DEAL WITH LINGERING PCPN CHANCES AND TEMPS. CONTINUES TO LOOK LIKE JUST LIGHT SNOW TONIGHT AND THEN NO MORE PCPN UNTIL THE LONG RANGE. TONIGHT...UPPER LOW CONTINUES TO SPIN OVER NORTH CENTRAL MN. LOTS OF SMALL PIECES OF VORTICITY ROTATING AROUND THE PARENT LOW WHICH ARE HELPING TO SPAWN THE LIGHT SNOW AROUND THE REGION. FAIR AMOUNT OF CLOUDS/PCPN STILL EVIDENT OVER THE NORTHERN AND CENTRAL RED RIVER VALLEY...MOVING TO THE SOUTH. THE NWS OFFICE IN GRAND FORKS HAS PICKED UP A FLUFFY INCH OF SO OF LIGHT SNOW THRU THE DAY. THINK THIS SHOULD BE FAIRLY COMMON ACROSS THE ENTIRE AREA EXCEPT THE FAR SOUTHERN VALLEY...WHICH GOT INTO THE SNOW LATER THAN THE CENTRAL/NORTH. HAVE HEARD THAT THE NORTH WINDS ARE CAUSING SOME DRIFTING SNOW IN OPEN COUNTRY. AS THIS SNOW CROSSES THE RELATIVELY WARMER ROADS...IT IS CAUSING SOME SLIPPERY SPOTS. PEOPLE TRAVELING IN THE AREA NEED TO CHECK ROAD CONDITIONS AND PLAN ACCORDINGLY. BIG THING TO WATCH TONIGHT IS CLEARING AND LOW TEMPS. MODELS CONTINUE TO ADVERTISE CLEARING WORKING INTO EASTERN ND LATER TONIGHT ALONG WITH SOME COLD LOW TEMPS. HAVE TRIED TO STAY COLDEST FROM KDVL TO LANGDON...WHERE TEMPS HAVE ONLY RISEN TO 10 TO 15F TODAY. WILL KEEP FAIRLY GOOD SNOW CHANCES ALONG THE KFAR TO KBJI CORRIDOR TONIGHT AS WELL. FRI-SUN...UPPER LOW FINALLY SHIFTS EAST ON FRI WITH SOME SUN ALSO FINALLY BREAKING THRU. SFC WIND FLOW LOOKS PRETTY WEAK AND TEMPS SHOULD ALSO STAY ON THE COOL SIDE. SFC HIGH PRESSURE SHIFTS OVER THE EASTERN FA FRI NIGHT...WHICH SHOULD BRING COLDEST TEMPS FOR THAT AREA. RETURN FLOW THEN SETS UP AHEAD OF THE SYSTEM FOR THE LONG TERM PERIOD...WITH THE WARMEST DAY LOOKING TO BE SUNDAY. FOR THE MOST PART...HAVE TRENDED COOLER WITH TEMPS DUE TO THE WEAKER SOUTHEAST SFC WIND FLOW AND NEW SNOW COVER. LONG TERM MON-THU... MUCH UNCERTAINTY NEXT WEEK WITH LOW MODEL CONFIDENCE. PATTERN IS VERY STORMY FOR THE PAC NORTHWEST INTO THE ROCKIES AND PLAINS AND THE DEGREE OF BLOCKING OVER THE EAST COAST WILL DETERMINE IF STORM SYSTEMS WILL TRACK MORE EAST ACROSS THE CNTRL PLAINS OR TURN MORE NORTH ACROSS MINNESOTA AND THE EASTERN DAKOTAS. FIRST SYSTEM MON-TUES ECMWF/GFS/CANADIAN REMAIN IN DISAGREEMENT...WITH 00Z ECMWF AND CANADIAN SHOWING DRY MON-TUE WITH STORM TO OUR SOUTH AND 12Z GFS SHOWING A SNOWSTORM. 06Z GFS WAS DRY. SO AREA OFFICES THOUGHT BEST BET WOULD BE TO LET CHC POPS RIDGE EARLY NEXT WEEK AS THE POTENTIAL IS THERE. EITHER WAY IT WILL REMAIN BLO NORMAL TEMP WISE THROUGH NEXT WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 650 AM CDT THU MAR 26 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 650 AM CDT THU MAR 26 2009 ...RIVER AND AERIAL FLOODING CONTINUES IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR LIGHT SNOW ACROSS PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA IS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PROVIDE SNOWFALL REPORTS. NG
The Fargo/Grand Forks radar (KMVX), 83 km away, was scanning. The volume nearest the first event began at 07:34 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2009Every state in 2009This day in weather historyWarnings in North Dakota, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153233.